Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 165, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 17, 2009, 8:30 PM MDT for El Paso County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2009, 8:30 PM MDT (02:30 UTC)
- Expired
- Aug 17, 2009, 9:01 PM MDT
- In force
- 31 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 68 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1610 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 180230
SVRPUB
COC041-180315-
/O.NEW.KPUB.SV.W.0165.090818T0230Z-090818T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
830 PM MDT MON AUG 17 2009
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 915 PM MDT...
* AT 829 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE...DAMAGING HAIL UP
TO PING PONG BALL SIZE. THIS STORM WAS LOCATED NEAR RAMAH...OR
ABOUT 27 MILES SOUTHWEST OF LIMON...AND WAS MOVING TOWARD THE EAST
AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF
EXTREME NORTHEASTERN EL PASO COUNTY AND RAMAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3912 10404 3900 10404 3899 10404 3901 10426
3905 10426 3913 10426 3913 10405
TIME...MOT...LOC 0230Z 271DEG 17KT 3910 10414
$$2 follow-up statements
000
WWUS55 KPUB 180239
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
839 PM MDT MON AUG 17 2009
COC041-180315-
/O.CON.KPUB.SV.W.0165.000000T0000Z-090818T0315Z/
EL PASO CO-
839 PM MDT MON AUG 17 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...
AT 838 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS CENTERED 5 MILES EAST OF RAMAH...OR 24
MILES SOUTHWEST OF LIMON...AND WAS MOVING TOWARD THE EAST AT 20 MPH.
THIS STORM WILL IMPACT LOCATIONS IN EXTREME NORTHEAST EL PASO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3903 10414 3913 10414 3913 10405 3912 10404
3902 10404
TIME...MOT...LOC 0239Z 268DEG 16KT 3911 10408
$$000
WWUS55 KPUB 180301
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
901 PM MDT MON AUG 17 2009
COC041-180311-
/O.CAN.KPUB.SV.W.0165.000000T0000Z-090818T0315Z/
EL PASO CO-
901 PM MDT MON AUG 17 2009
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
NORTHEASTERN EL PASO COUNTY...
HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
CENTRAL EL PASO COUNTY UNTIL 915 PM.
LAT...LON 3903 10414 3913 10414 3913 10405 3912 10404
3902 10404
TIME...MOT...LOC 0301Z 268DEG 16KT 3911 10395
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:37 PM MDT, 4 hours 53 minutes earlier.
Area forecast discussion, Aug 17, 3:37 PM MDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 337 PM MDT MON AUG 17 2009 .SHORT TERM... (TONIGHT AND TUESDAY) ...POSSIBLE LATE SHOW OF SEVERE CONVECTION ACROSS THE PLAINS THIS EVENING... ...SEVERE WEATHER THREAT RETURNS TO THE PLAINS TUESDAY AFTERNOON... ONCE AGAIN TODAY...CONVECTION IS SLOW TO GO...INHIBITED BY THE COOL...STABLE AIRMASS SITUATED ACROSS THE PLAINS. LATEST LAPS ANALYSIS STILL SHOWS A LOT OF CIN TO OVERCOME OVER MOST OF THE PLAINS...WITH A COUPLE OF WEAK SPOTS...OVER THE PALMER DIVIDE AND THE RATON RIDGE. THESE ARE THE MOST LIKELY AREAS FOR CONVECTIVE INITIATION IN THE NEXT FEW HOURS. IF STORMS CAN GET GOING...THEN THEY HAVE GOOD ODDS OF GOING SEVERE...AS BULK SHEAR VALUES ARE IN THE 50-60 KNOT RANGE...AND THERE IS 1500-2500 J/KG OF CAPE AVAILABLE. MODEL SOUNDINGS STILL INDICATE A SLIGHT CAP AROUND 700 MB...SO SOMETHING WILL HAVE TO LIFT THE AIR TO GET CONVECTION TO GO. THE APPROACHING PACIFIC NORTHWEST SHORTWAVE IS STILL A WAYS OFF...NOT SURE HOW MUCH LIFT IT WILL PROVIDE FOR THIS EVENING. HOWEVER...THERE IS A BIT OF A DENVER CYCLONE JUST NORTH OF THE PALMER DIVIDE THAT WILL PROVIDE SURFACE FORCING IN AN AREA WHERE CONVECTIVE INHIBITION IS MINIMAL OR GONE. THIS MAY BE OUR BEST BEST FOR CONVECTIVE INITIATION ALONG THE PALMER THIS EVENING. IF CONVECTION CAN GET GOING IN THIS AREA...THEN IT MAY HAVE A GOOD SHOT AT TRACKING SOUTHEASTWARD ACROSS THE PLAINS AND EVOLVING INTO SOMETHING LARGER AND MORE COMPLEX. THE RATON RIDGE IS ANOTHER AREA WHERE CONVECTION COULD DEVELOP AND BECOME MORE WIDESPREAD THROUGH THE EVENING. SPC CONTINUES WITH THE SLIGHT RISK OF SEVERE WEATHER ACROSS THE SOUTHEAST PLAINS THIS EVENING. PRIMARY THREATS FROM STORMS THIS EVENING...IF THEY GO...LIGHTNING...HAIL TO 2 INCHES IN DIAMETER...WIND GUSTS TO 60 MPH AND HEAVY RAIN. SEVERE WEATHER THREAT WILL RETURN AGAIN TOMORROW AFTERNOON. ONCE AGAIN...WE ARE LOOKING AT A SETUP SIMILAR TO TODAY...EXCEPT THAT THE APPROACHING POTENT SHORTWAVE WILL BE TRACKING DIRECTLY ACROSS COLORADO DURING THE AFTERNOON AND EVENING HOURS. THIS MAY END UP BEING THE KEY TO MORE WIDESPREAD ACTIVITY THAN THE PAST COUPLE DAYS. LW .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) TUESDAY NIGHT THROUGH WEDNESDAY...NW FLOW ALOFT IN PLACE AS AN UPPER RIDGE DEVELOPS OUT WEST AND THE UPPER SHORTWAVE CROSSES THE STATE TUE NIGHT. FULLY EXPECT LINGERING CONVECTION OVER THE EAST THRU THE NIGHT...THEN COLD FRONT DROPS DOWN ACROSS THE PALMER WED AFTN/EVE AS PER GFS AND NAM MODELS. THIS FRONT SHOULD WORK WITH AVAILABLE MOISTURE FOR ADDITIONAL CONVECTION WED AFTN...BUT WITHOUT THE AID OF AN UPPER DISTURBANCE...SO WILL KEEP POPS ISOLATED FOR NOW. THURSDAY THROUGH MONDAY...UPPER RIDGE SLOWLY ROLLS ACROSS THE 4 CORNERS BEGINNING THURSDAY...WITH THE RIDGE AXIS CROSSING THE CWA ON SATURDAY AND REACHING THE CO/KS BORDER SUNDAY. THIS IS EXPECTED TO CREATE DRY AND WARM CONDITIONS FOR THE FORECAST AREA THRU THE EXTENDED. SLIGHT COOLING ON THU BEHIND THE COLD FRONT THE PREVIOUS DAY...THEN HOTTER FRI AND SAT WITH SAT LOOKING TO BE THE WARMEST DAY OF THE PERIOD. GFS AND ECMWF MODELS ARE VERY SIMILAR WITH THE TRENDING...BUT THE ECMWF IS STILL A LITTLE SLOWER WITH THE EASTWARD PROGRESSION AND THEREFORE A BIT DRIER. GFS HINTS AT SOME MOISTURE BEING TRAPPED UNDER THE RIDGE WITH RH FIELDS SHOWING A SPIKE EACH AFTN/EVE OVER THE E PLAINS...BUT DECIDED TO KEEP POP GRIDS ESSENTIALLY DRY UNTIL SAT AFTN AS THE AXIS SLIPS TO THE E...OPENING UP THE WEST FOR MORE MOISTURE TO SNEAK IN. MOORE && .AVIATION... USUAL CONCERNS REGARDING CONVECTION...BRIEF MVFR/IFR CIGS/VSBYS POSSIBLE IN SHOWERS/THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. POSSIBLE WIDESPREAD LOW CLOUD DEVELOPMENT ACROSS THE PLAINS THIS EVENING...WITH GENERALLY MVFR CIGS... BUT LOCAL IFR CONDITIONS POSSIBLE. THIS PERTAINS TO KCOS AND KPUB TAF SITES. KALS SHOULD REMAIN VFR. LW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 50/27
Hazardous weather outlook, Aug 17, 6:52 AM MDT, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 652 AM MDT MON AUG 17 2009 COZ058>089-093>099-181300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 652 AM MDT MON AUG 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE PLAINS THIS AFTERNOON AND EVENING. ALL OF THE SOUTHEAST COLORADO PLAINS IS AT RISK FOR SEVERE WEATHER...BUT THE GREATEST THREAT FOR SIGNIFICANT SEVERE WEATHER ACTIVITY...INCLUDING VERY LARGE HAIL...WIND GUSTS ABOVE 70 MPH AND POSSIBLY A TORNADO WILL BE ALONG THE COLORADO AND NEW MEXICO BORDER. MOIST UNSTABLE UPSLOPE FLOW...MODERATELY STRONG DEEP SHEAR AND AN UPPER LEVEL DISTURBANCE WILL BRING THE THREAT OF SEVERE WEATHER TO THE REGION THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING IN THE EAST CENTRAL AND SOUTHEAST PLAINS OF COLORADO. THE PRIMARY THREAT FROM THE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. ONLY ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO. ISOLATED THUNDERSTORMS ARE POSSIBLE LATE SATURDAY AND SUNDAY OVER PORTIONS OF SOUTH CENTRAL COLORADO. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS ALL OF THE SOUTHEAST COLORADO PLAINS. 34/40
In the hours before
Special weather statement, Aug 17, 7:14 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 714 PM MDT MON AUG 17 2009 COZ084-180145- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 714 PM MDT MON AUG 17 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF BLACK FOREST...OR 17 MILES NORTHEAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. MAINLY RURAL LOCATIONS OF NORTH CENTRAL EL PASO COUNTY WILL BE IMPACTED. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Aug 17, 7:15 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
715 PM MDT MON AUG 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 6 SSE RAMAH 39.04N 104.12W
08/17/2009 M1.00 INCH EL PASO CO PUBLIC
&&
PGWSpecial weather statement, Aug 17, 7:29 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 729 PM MDT MON AUG 17 2009 COZ088-094-180200- EASTERN LAS ANIMAS COUNTY-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 729 PM MDT MON AUG 17 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 729 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF MODEL...OR 25 MILES EAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE EAST SOUTHEAST AT 25 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS COUNTY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 17, 7:34 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 734 PM MDT MON AUG 17 2009 COZ084-180200- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 734 PM MDT MON AUG 17 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO AT 734 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF PEYTON...OR 25 MILES NORTHEAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 25 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME NORTH CENTRAL EL PASO COUNTY. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 17, 8:01 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 801 PM MDT MON AUG 17 2009 COZ094-180230- EASTERN LAS ANIMAS COUNTY- 801 PM MDT MON AUG 17 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 801 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES NORTH OF BRANSON...OR 39 MILES EAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 30 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS COUNTY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Aug 17, 8:06 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
806 PM MDT MON AUG 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL 5 N CALHAN 39.11N 104.30W
08/17/2009 E1.75 INCH EL PASO CO LAW ENFORCEMENT
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 6:23 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 67 min |
| Aug 17, 7:39 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 51 min |
| Aug 17, 8:19 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 56 min |
| Aug 17, 9:14 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 61 min |
| Aug 17, 9:32 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 40 min |
| Aug 17, 9:45 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Teller | 60 min |
| Aug 17, 10:35 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 55 min |
| Aug 17, 11:33 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 57 min |
| Aug 18, 2:06 AM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 45 min |
| Aug 18, 12:45 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 60 min |
| Aug 18, 1:24 PM MDT | Tornado Warning | PUB | Huerfano, Las Animas, Otero, Pueblo | 66 min |
| Aug 18, 1:31 PM MDT | Tornado Warning | PUB | Teller | 38 min |
| Aug 18, 1:39 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Otero, Pueblo | 66 min |
| Aug 18, 2:01 PM MDT | Tornado Warning | PUB | Huerfano, Las Animas, Pueblo | 59 min |
| Aug 18, 2:16 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Pueblo | 59 min |
| Aug 18, 2:26 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 64 min |
| Aug 18, 2:37 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero, Pueblo | 53 min |
| Aug 18, 2:44 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 61 min |
| Aug 18, 2:59 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Teller | 61 min |
| Aug 18, 3:10 PM MDT | Severe Thunderstorm Warning | PUB | Custer, El Paso, Fremont, Pueblo | 95 min |
| Aug 18, 3:29 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas, Otero, Prowers, Pueblo | 91 min |
| Aug 18, 4:02 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 43 min |
| Aug 18, 4:36 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 84 min |
| Aug 18, 5:34 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas | 34 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.